MAUDE Adverse Event Report: ARTHREX, INC. 8.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 8.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 8.0 MM FLIP CUTTER II
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/29/2022, it was reported by an arthrex employee via sems that an ar-1204af-80 flipcutter ii, 8 mm had an issue.When activating to drill mode and drilling in retrograde mode on (b)(6) 2022, the internal part of the flipcutter came out completely, in order to extract it they had to use a kelly forceps to deactivate and remove it.The device was discarded, but a picture was provided.This was discovered during use with no case/patient involvement.Additional information has been requested.On 2/1/2023, the following information was provided by the arthrex employee via email: this event occurred during a knee arthroscopy procedure.A piece of the instrument broke inside the patient and all fragments were retrieved.There was no information available on the bone quality of the patient, how the case was completed, and if the patient was fine to date.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
8.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16403481
Report Number1220246-2023-06315
Device Sequence Number5759313
Product Code HWE
UDI-Device Identifier00888867004245
UDI-Public00888867004245
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number8.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-80
Device Lot Number1004108907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/20/2023
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown